Louisiana, 2010Damaging Winds in Louisiana, June 27, 2010
June 27, 2010 · NWS LIX · 2 events in 1 county or zone
Scattered thunderstorms produced several reports of wind damage in the Baton Rouge area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms produced several reports of wind damage in the Baton Rouge area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 27, 11:35 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 27, 11:35 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 PM CDT SUN JUN 27 2010
.AVIATION...
BAND OF SCATTERED -SHRA/-TSRA HAS DEVELOPED FROM KPTN TO KPQL
LIFTING SLOWLY NORTH. HAVE PLACED VCSH/VCTS IN MOST OF THE TAFS
THROUGH MID AFTERNOON TO REFLECT THIS ACTIVITY. OTHER CONVECTION OFF
THE COAST COULD IMPACT KHUM/KMSY/KNEW LATER THIS AFTN. OTHERWISE
EXPECT SCATTERED 3-4KFT CU DECK TO PERSIST THROUGH SUNSET. EXPECT
ACTIVITY TO DIE OFF AROUND SUNSET THEN REDEVELOP OVER THE WATERS
LATER TONIGHT. PATCHY MVFR FOG EXPECTED AT KBTR/KMCB 09-14Z MONDAY.
SHRA/TSRA SHOULD BE MORE NUMEROUS AND DEVELOP EARLIER IN THE DAY ON
MONDAY AS THE UPPER RIDGING WEAKENS AND MOISTURE INCREASES. WILL
HAVE VCSH/VCTS AT ALL BUT THE KBTR/KMCB STARTING AT 14Z MONDAY. WILL
SEE BKN MVFR CEILINGS MONDAY MORNING AS WELL. 87
&&
.PREV DISCUSSION... /ISSUED 341 AM CDT SUN JUN 27 2010/
MARINE...
HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL YIELD A SOUTHEAST
FLOW THROUGH TUESDAY. TROPICAL STORM ALEX IS FORECAST TO EMERGE OVER
THE SOUTHWEST GULF OF MEXICO TODAY WITH A WEST-NORTHWESTWARD TRACK
TOWARD THE WESTERN GULF. WIND SPEEDS ARE EXPECTED TO INCREASE TODAY
THROUGH TUESDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN ALEX AND
HIGH PRESSURE TO THE NORTH. WINDS WILL INCREASE TO 15-20 KTS MONDAY
INTO TUESDAY. GFS SURGE SHOWED A 1 TO 2 FEET ABV NORM TIDES AT
WAVELAND AND 1 FOOT AT GRAN ISLE. WILL INSERT 1 FOOT ABV MON THROUGH
TUES IN COASTAL ZONES ADJACENT TO LAND. DUE TO THE UNCERTAINTY OF
ALEX AFTER TUESDAY...WILL KEEP WINDS/SEAS SLIGHTLY ELEVATED ABV
TYPICAL SUMMERTIME LEVELS TUESDAY THROUGH THURSDAY. 18
SHORT TERM...
SURFACE HIGH PRESSURE AREA EXTENDS FROM ATLANTIC SEABOARD ACROSS
SOUTHERN STATES THIS MORNING...WHILE AN UPPER LEVEL LOW PRESSURE
AREA CURRENTLY IS CENTERED OVER CENTRAL LOUISIANA. 00Z SOUNDING
INDICATING INCREASED MOISTURE OVER THE P/CWA...AS WINDS REMAIN
GENERALLY FROM SOUTHEAST TO SOUTH FROM SURFACE TO 500MB. SUNNY
SKIES EXPECETED EARLY TODAY WILL BECOME PARTLY CLOUDY AS THE DAY
PROGRESSES. WIDELY SCATTERED SHOWER ACTIVITY WILL DEVELOP THIS
AFTERNOON FROM SEA-BREEZE/LAKE BREEZE EFFECTS. TEMPS WILL BE IN
THE LOW TO MID 90S. EXPECT THE HEAT INDEX TO HOVER AT OR ABOVE 100
DEGREES BY NOON.
AS THE HIGH PRESSURE AREA SHIFTS EAST AND GRADUALLY WEAKENS OVER
THIS REGION...A MID-LEVEL SHORT-WAVE TROUGH IS FORECAST TO
STRENGTHEN AND PROGRESS EAST TO THE GREAT LAKES REGION. AS A
RESULT OF THAT SYSTEM SHIFTING EAST...A WEAK SURFACE FRONTAL
BOUNDARY WILL DROP SOUTHWARD TOWARDS THE LOWER MISSISSIPPI RIVER
VALLEY. MODELS DIFFER ON PROGRESSION OF THE FRONT ACROSS THE
ARLATX. HOWEVER...AFTER THE FRONT SAGS INTO THE SOUTHERN PLAINS
LATER TONIGHT...THE CHANCE OF SHOWERS WILL INCREASE OVER THIS
REGION. CLOUD COVER AND INCREASED RAIN CHANCES SHOULD KEEP
AFTERNOON TEMPS A BIT COOLER MON.
LONG TERM...
THE GFS/NAM INDICATE THE BOUNDARY WILL BE NEARLY STATIONARY OVER
NORTHERN PARTS OF LOUISIANA AND MISSISSIPPI AFTER 00Z TUE. CLOUD
COVER AND RAIN CHANCES SHOULD KEEP AFTERNOON TEMPS A BIT COOLER
AGAIN TUE. PLENTY OF ISSUES ARISE BY 00Z WED WITH THE CHANCE OF
RAIN DUE TO THE MAJOR DIFFERENCE IN THE GFS/CANADIAN SOLUTIONS
FOR "ALEX" AND THE OTHER SOLUTIONS IN THE TROPICAL ENSEMBLE.
GFS/CANADIAN PUSH THE REMAINS OF "ALEX" TO THE NORTHERN GULF OF
MEXICO...WHILE OTHER SOLUTIONS PUSH THE STORM INTO MEXICO. WILL
ONLY USE THE FIRST 60 HOURS OF THE GFS FOR THIS FORECAST PACKAGE.
EXPECT THE 12Z RUN OF THE MODELS WILL PROVIDE GREATER INSIGHT INTO
POTENTIAL STORM TRACK. SOME POTENTIAL ALSO EXISTS FOR "ALEX" TO
INTENSIFY AS THE STORM MOVES OVER WARM GULF WATERS THROUGH NEXT
48 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 95 73 92 74 / 30 20 40 20
BTR 95 76 94 76 / 30 20 40 20
ASD 92 77 90 77 / 30 20 40 30
MSY 93 79 91 78 / 30 20 40 30
GPT 92 79 90 77 / 30 20 40 30
PQL 93 76 91 76 / 30 20 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 27, 10:09 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1109 AM CDT SUN JUN 27 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-281615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1109 AM CDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER 90S DURING THE
AFTERNOON HOURS WITH THE HEAT INDEX TO HOVER AROUND THE CENTURY
MARK THROUGH THE EARLY EVENING HOURS. PERSONS OUTSIDE SHOULD DRINK
PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS.
SHOWERS IN THE GULF AND WILL MOVE TOWARDS THE LOUISIANA COAST
INCREASING PRECIPITATION CHANCES IN THE COASTAL WATERS AND THE
COASTAL MARSHES. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE AS A FRONTAL
SYSTEM STALLS TO THE NORTH AND GULF MOISTURE IS FORCED TO PULL
OVER THE REGION. THIS WILL ENHANCE THE CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH MID-WEEK. IN ADDITION...THE AFTERNOON HEAT
INDEX WILL HOVER IN THE UPPER 90S TO THE CENTURY MARK. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
K. KUYPER
In the hours before
Special weather statement, Jun 27, 12:48 PM CST, 1 hour 21 minutes before
LAZ038>040-271945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT SUN JUN 27 2010
THE WILL AFFECT AREAS IN AND AROUND...BUSH...SUN...FOLSOM...ENON AND
FRANKLINTON
AT 1:50 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER TAMMANY PARISH. THESE STORMS
ARE MOVING TO THE NORTHWEST AROUND 10 MPH.
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 27, 1:20 PM CST, 49 minutes before
LAZ034-036-037-046>050-272015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT SUN JUN 27 2010
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
IBERVILLE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...
LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...
WEST BATON ROUGE PARISH...ASCENSION PARISH...
AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OAK HILLS PLACE...OR ABOUT OVER
GARDERE...MOVING NORTH AT 10 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GREENWELL SPRING...PLAQUEMINE...BAYOU SORREL...BATON
ROUGE...PRIDE...ADDIS...PORT ALLEN...BATON ROUGE AIRPORT...BRUSLY...
ZACHARY...SLAUGHTER...RAMAH...NEW ROADS...MARINGOUIN...LOTTIE...
LIVONIA...GROSSE TETE...ERWINVILLE AND BAKER
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
K. KUYPER
Thunderstorm Wind, East Baton Rouge
- When
- June 27, 2:09 PM CST
- Where
- East Baton Rouge County, 2 mi SW of Greenwell Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.559, -91.024
A few trees were blown down on French Town Road. Report came front East Baton Rouge Fire Communications.
Thunderstorm Wind, East Baton Rouge
- When
- June 27, 2:24 PM CST
- Where
- East Baton Rouge County, 3 mi SW of Pride
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.649, -91.006
A few trees were reported blown down on Highway 64. Report came from East Baton Rouge Fire Communications.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245231, 245232.